MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 05/23/2025.D4: batch #200d19.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one long60a device was returned with no apparent damage and with no reload present.After further analysis, the articulation mechanism was noted to be damaged as the device would not articulate.No functional test was performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the articulation link was noted to be disengaged from the ring closure.In addition, the shaft could be rotated without difficulties.The event described could not be confirmed as the rotate mechanism is functional.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: rotate the jaws by pushing on the fins of the rotating knob.The shaft will rotate optimally when the jaws of the device are open.Based on the information currently available, a product issue was identified during the investigation of the sample received.The damage to the articulation is potentially related to a manufacturing process.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished long60a, with lot/batch number a9dj17, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 200d19, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the they were unable to turn the device properly.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
ECHELON FLEX 60 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key22077946
Report Number3005075853-2025-03898
Device Sequence Number18482512
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(10)C9EP0W(17)270731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot NumberC9EP0W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown